collapse collapse

* User Info

 
 
Welcome, Guest. Please login or register.

* Who's Online

  • Dot Guests: 59
  • Dot Hidden: 1
  • Dot Users: 5
  • Dot Users Online:

Author Topic: Purity and Medication  (Read 2491 times)

Offline Khenneferitw

  • Shemsu-Ankh
  • Country: us
Purity and Medication
« on: October 11, 2010, 09:41:52 pm »
Em hotep.

I've read in some threads that many of you avoid performing rituals - be it Senut, a State rite, or Heka - while under the influence of medication that alters your mind. However, I take mind altering medication daily to treat my mental health issues, being unable to fight them on my own. Does this make me impure?
Khenne | they/them
Child of Ptah-Sokar, Wepwawet, & (Hekatawy-Alexandros)|
Beloved of Bast, Sekhmet, & Set
Fedw diviner | Sau apprentice | Boston Fellowship Coordinator

Offline ubenetsenu

  • W'ab Priest - Lay Clergy
  • Country: us
Re: Purity and Medication
« Reply #1 on: October 11, 2010, 09:48:08 pm »
don't worry, medication you need doesn't make you impure. my pills make me functional, not high. :)
ubenetsenu - "two appear shining"
sat Sekhmet-Mut her Khonsu
meryt Wesir her Serqet-Aset
𓁴𓁳
tarot and heka by request

Offline Satsenu

  • Shemsu
  • Country: 00
Re: Purity and Medication
« Reply #2 on: October 12, 2010, 09:55:58 am »
Well put, Ubenetsenu!
Satsenu, Daughter of Two
I am the daughter of Wepwawet(-Yinepu) and Bast, beloved of Wesir-Sokar and Amun-Ra.

Offline Tai'awepwawet

  • Shemsu-Ankh
  • Country: gb
Re: Purity and Medication
« Reply #3 on: October 12, 2010, 11:04:55 am »
Quote from: ubenetsenu
don't worry, medication you need doesn't make you impure. my pills make me functional, not high. :)


This.

I am currently taking codiene for tooth pain. This makes me high. This makes me impure.

I take sertraline and lamotrigine for mental health issues. They do not make me high/weird. They do not make me impure.

If you were on mental health meds that made you consistently in a foggy/stoned like state (some anti-psychotics f.ex are known to do this) then that would make things trickier. It really depends how bad it is. Mild brainfog is something I'm sure most Gods will try to deal with (and help you deal with, at least during rites). If it's more severe, that warrants a more in depth discussion with the Gods and possibly Hemet.
« Last Edit: December 31, 1969, 06:00:00 pm by Taiawepwawet »
Meset Wepwawet
Meryt Serqet, Bast, Ra-Heruakhty, Hethert-Amenti, her Nit-Nebthet-Seshat
Child of (Hekatawy Alexandros)|
Fedw and Tarot Diviner • Sau Apprentice • Self-care Hethert-Amenti Advocate
𓇼𓃧𓆫𓃠𓅊𓏣𓋌𓇼

Offline Raheri

  • Shemsu-Ankh
  • Country: us
Re: Purity and Medication
« Reply #4 on: October 12, 2010, 11:16:07 am »
Em hotep everyone,

Medications prescribed by a healthcare provider do not make you impure. If your medications make you feel sedated or foggy, I would suggest you do Senut before you take the meds or several hours later when these effects have worn off (kind of like a don't operate heavy machinary thing). Never stop taking prescibed medication because you think the gods see it as impure. The gods would be far more preturbed at us not taking care of ourselves.

Senebty,
Raheri
« Last Edit: December 31, 1969, 06:00:00 pm by Raheri »
Son of Wesir | Heri-sesheta

"O my heart which I had from my mother,
Do not rise up agianst me as a witness in the presence of the Lord of Things;
Do not bring up anything agianst me in the presence of the Great God, Lord of the West."

Offline Phoenix_Falls

  • Divined Remetj
Re: Purity and Medication
« Reply #5 on: October 12, 2010, 10:08:55 pm »
Quote from: ubenetsenu
don't worry, medication you need doesn't make you impure. my pills make me functional, not high. :)

This!

Although, I've gotta admit, before I started in on a mostly herbal regimen for PTSD and Schizoaffective Disorder, I wouldn't do prayers when taking certain medications. It ma have just been my reactions to the medication in question, but they didn't make me feel right at all.

That said, if you're taking any medication like that, you'll know if it's okay or not. Sometimes, I feel like when I'm having an episode, that makes me impure but it's taken Netjer all but literally slapping me upside the back of my head for me to concede that yes, it's okay to pray/do Senut when I'm having episodes or one or the other issues I have (Netjer forbid at the same time, but it's happened before too). I find that it's during those times that I really need to do it.
[color:red]"Ki'sommkiistomisam waamisookiiksisapooi" [/color]
My tumblr
[color:blue]Sat Wepwawet-Yinepu meryt Sekhmet-Hethert[/color]
Facebook

 


* Most Recent Topics

* Board Stats

  • stats Total Members: 3062
  • stats Total Posts: 291625
  • stats Total Topics: 19821
  • stats Total Categories: 8
  • stats Total Boards: 113
  • stats Most Online: 653
anything